North Carolina, 2012

Lightning Strike in North Carolina, April 4, 2012

April 4, 2012 · NWS ILM · 1 event in 1 county or zone

Lightning destroyed a vacation home on Bald Head Island.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$400,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

Lightning destroyed a vacation home on Bald Head Island.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Apr 4, 3:13 AM EST, 47 minutes earlier.

Area forecast discussion, Apr 4, 3:13 AM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
413 AM EDT WED APR 4 2012

.SYNOPSIS...
A SERIES OF WEAK DISTURBANCES ALOFT...FRONTS AND A MORE POTENT
STORM SYSTEM WILL KEEP CONDITIONS UNSETTLED THROUGH FRIDAY. SPRING
LIKE CONDITIONS QUICKLY RETURN FOR THE WEEKEND AND CONTINUE INTO
EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 4 AM WEDNESDAY...ONGOING CONVECTION ACROSS THE FORECAST AREA
WILL SLOWLY MOVE OFFSHORE AS A SHORTWAVE EXITS THIS MORNING.
HOWEVER...MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THIS
PERIOD. THE ENTIRE FORECAST AREA WILL BE IN THE WARM SECTOR AHEAD OF
A SLOW MOVING COLD FRONT WHICH WILL REACH THE NORTHERN PORTIONS OF
THE FORECAST AREA AFTER MIDNIGHT...BUT ONLY A SOUTHWARD DRIFT IS
EXPECTED INTO THU. SEVERAL PARAMETERS POINT TO ROBUST POPS THIS
PERIOD TO INCLUDE PRECIPITABLE WATER VALUES NEARING AN INCH AND A
HALF. SEVERAL LOW LEVEL BOUNDARIES WILL BE IN PLAY...TO INCLUDE THE
COLD FRONT...PRE-FRONTAL BOUNDARY...RESIDUAL OUTFLOW BOUNDARIES FROM
ONGOING CONVECTION AND RESULTANT SEABREEZE BOUNDARY. THEN ALOFT...A
COUPLE OF CONVECTIVELY INDUCED SHORTWAVE TROUGHS...THE STRONGEST OF
WHICH IS EXPECTED TONIGHT. MID-LEVEL LAPSE RATES WILL BE MARGINAL...
BUT INSTABILITY WILL BE HIGH WITH MIXED CAPE VALUES IN EXCESS OF
2000 J/KG. EVEN WHEN CAPPING INVERSION ERODES...WIND FIELDS ALOFT
ARE NOT STRONG NOR ARE TEMPERATURES ALOFT COLD. THUS...ALTHOUGH
STRONG THUNDERSTORMS CAN NOT BE RULED OUT...THE RISK FOR SEVERE
WEATHER IS RATHER LOW. SPC HAS INCLUDED VERY LOW SEVERE WEATHER
PROBABILITIES ACROSS SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA WITH A SLIGHT RISK FOR SEVERE WEATHER IN AND AROUND THE
OUTER BANKS AREA.

RAINFALL AMOUNTS SHOULD VARY CONSIDERABLY AS IS FAIRLY TYPICAL WITH
CONVECTION. AMOUNTS IN SOME AREAS COULD BE ON THE ORDER OF ONE
QUARTER TO ONE HALF INCH HOWEVER.

WE WILL BE SOLIDLY IN THE WARM SECTOR TODAY ALLOWING TEMPS TO REACH
WELL UP INTO THE 80S IN MOST PLACES. ALONG THE COAST...THE RESULTANT
SEABREEZE SHOULD KEEP THE BEACHES AND NEARBY LOCATIONS IN THE MID
70S TO NEAR 80 DEG. TONIGHT...TEMPS WILL STILL BE WELL ABOVE NORMAL
AND A BALMY EVE IS IN STORE. MINIMUMS WILL ONLY MANAGE TO FIND THEIR
WAY DOWN INTO THE LOWER TO MID 60S BY DAYBREAK THU.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AS OF 3 AM WEDNESDAY...MID LEVEL CYCLONE WILL MOVE QUICKLY ACROSS
THE SOUTHEAST THROUGH THE PERIOD. THE SURFACE LOW WILL MOVE ALONG THE
BAROCLINIC ZONE JUST SOUTH OF THE NC/SC BORDER. HPC FAVORS THE GFS
SOLUTION AS THE NAM IS HAVING INITIALIZATION ISSUES.

FOR OUR AREA...ISENTROPIC LIFT IN THE 290-300K LAYER INCREASES
STEADILY FROM 0000 THROUGH 1200 FRIDAY WITH THE BEST OMEGA ALONG THE
SOUTH CAROLINA AREAS. INCREASED POPS ACROSS THE BOARD WITH THIS
PACKAGE TO LOW END CATEGORICAL SOUTH TO NORTH. THE NORTH CAROLINA
COAST MAY FARE BETTER DURING THE DAY FRIDAY AS MID LEVEL
FRONTOGENESIS MOVES ACROSS THE AREA. BASED ON LIMITED
INSTABILITY...HAVE ALL BUT REMOVED THUNDER FROM THE
FORECAST...KEEPING ISOLATED EARLY THURSDAY. STORM TOTAL QPF AMOUNTS
RANGE FROM APPROXIMATELY ONE THIRD OF AN INCH NORTH TO JUST UNDER
EXTREME SOUTHERN AREAS.

FOLLOWED GFS/MAV NUMBERS FOR THE TEMPERATURE FORECAST BUT OVERALL
MAV AND MET NUMBERS ARE CLOSE.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 3 AM WEDNESDAY...RATHER UNEVENTFUL CONDITIONS SATURDAY AND
SUNDAY AS HIGH PRESSURE SETTLES OVER THE AREA UNDER THE DEAMPLIYFING
UPPER LEVEL PATTERN. AIR MASS MODIFICATION WILL ALLOW MAX
TEMPERATURES TO REBOUND QUICKLY TO THE MIDDLE TO UPPER 70S SUNDAY
AND MORESO ON MONDAY. MEDIUM RANGE MODELS (THE LATEST OPERATIONAL
GFS AND CANADIAN) WANT TO DEVELOP A DEEPER EAST COAST TROUGH
TUESDAY. THE ECMWF IS NOT QUITE ON BOARD ALTHOUGH THE ENSEMBLE MEAN
DOES HAVE MORE AMPLITUDE WHEN COMPARED TO THE DETERMINISTIC MODEL.
CERTAINLY NO COMPELLING REASON TO DEVIATE FROM THE FORECAST AT THIS
POINT BUT A DEEPER TROUGH COULD BRING 850MB TEMPERATURES
TANTALIZINGLY CLOSE TO FREEZING.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AS OF 06Z...SHOWERS AND THUNDERSTORMS WILL BE WEAKENING ACROSS THE
INLAND TERMINALS THROUGH 08Z AS THEY CONTINUE E...PERHAPS AS FAR E
AS CRE AND MYR AFTER 08Z.

MODERATE CONFIDENCE IN IFR STRATUS ALONG THE COAST AFTER
08Z...OTHERWISE MVFR CEILINGS AND OR VISIBILITIES WILL BE LARGELY
THE RULE THROUGH SUNRISE.

INCREASING PRECIPITABLE WATER VALUES AND CAPES COUPLED WITH HEATING
WILL PROVIDE AN ENVIRONMENT CONDUCIVE FOR AT LEAST SCATTERED
CONVECTION THIS AFTERNOON. LOOK FOR THE RESULTANT BOUNDARY TO KICK
OFF A FEW...WITH MORE SCATTERED CONVECTION INLAND. WINDS WILL BE
SOUTHWESTERLY ALL DAY...GUSTY BY MID TO LATE MORNING.

EXTENDED OUTLOOK...A GOOD CHANCE OF SHOWERS/EMBEDDED THUNDERSTORMS
WITH WIDESPREAD IFR FRIDAY. VFR SATURDAY AND SUNDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 4 AM WEDNESDAY...WINDS WILL BE FROM THE SSW OR SW THROUGH THE
PERIOD. WINDS WILL VEER TO WSW OR W LATE EVE WITH A SHIFT TO THE N
ACROSS FAR NORTHERN WATERS NEAR DAYBREAK THU AS A COLD FRONT SLIPS
SLOWLY SOUTH. CONVECTION THIS MORNING WILL WANE. ALTHOUGH ISOLATED
TO SCATTERED CONVECTION IS EXPECTED AFTER SUNRISE...A BETTER
CHANCE FOR SHOWERS AND THUNDERSTORMS IS EXPECTED TONIGHT ACROSS THE
WATERS. WIND SPEEDS WILL BE AS HIGH AS 15 TO 20 KT THIS PERIOD. SEAS
GENERALLY IN THE 2 TO 4 FT RANGE...WITH 5 FT SEAS POSSIBLE ACROSS
THE OUTER REACHES OF AMZ250 AND AMZ252. WINDS AND SEA MAY BE HIGHER
IN AND NEAR STRONG CONVECTION.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 AM WEDNESDAY...WIND SHIFT WILL BE UNDERWAY AT THE
BEGINNING OF THE PERIOD AS A FRONT BISECTS THE WATERS. BY LATE
AFTERNOON ALL WATERS SHOULD SEE NORTHEASTERLY WINDS. LOW PRESSURE
RIDES TO THE SOUTH VEERING WINDS TO ALMOST DUE EAST BY 0600 UTC
FRIDAY BEFORE PULLING AWAY FRIDAY WITH WINDS SHIFTING BACK TO
NORTHEAST. FOLLOWED THE GFS WHICH HAS VERY STRONG WINDS FROM FRIDAY
AFTERNOON AND EVENING. COULD SEE SEVERAL GUSTS INTO THE GALE
CRITERIA AND THIS WILL NEED TO BE MONITORED. SEAS ARE MAINLY A
CONCERN FRIDAY AS THE WINDS PICK UP STEAM. HIGH CONFIDENCE ON SMALL
CRAFT SEAS DEVELOPING BY 1200 UTC WITH THE EXCEPTION OF AMZ256. ALL
WATERS SHOULD SEE WELL OVER SIX FEET BY MIDDAY.

LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 3 AM WEDNESDAY...HIGH PRESSURE WILL BUILD IN ACROSS THE WATERS
THROUGH THE PERIOD. NORTHEAST WINDS ON THE ORDER OF 20-25 KNOTS
INITIALLY WILL QUICKLY SUBSIDE TO 10-15 BY SUNDAY AM AS THE AXIS OF
HIGH PRESSURE REPOSITIONS ALONG THE APPALACHIANS. RESIDUAL HIGH SEAS
OF 6-8 FEET WILL FOLLOW CLOSE BEHIND DROPPING TO 2-4 FEET BY THE END
OF THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...RJD
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...HDL/RJD
Hazardous weather outlook, Apr 4, 3:43 AM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
443 AM EDT WED APR 4 2012

NCZ107-108-050845-
INLAND NEW HANOVER-COASTAL NEW HANOVER-
443 AM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SOME OF THE THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL
THROUGH TONIGHT.

MINOR FLOODING MAY OCCUR ACROSS PORTIONS OF THE CAPE FEAR RIVER
THIS EVENING. THE DOWNTOWN WILMINGTON RIVER GAGE MAY REACH 5.5
FEET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR FLOODING MAY OCCUR ACROSS PORTIONS OF THE CAPE FEAR RIVER
THURSDAY EVENING. THE DOWNTOWN WILMINGTON RIVER GAGE MAY TOP
5.5 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-106-109-110-SCZ017-023-024-032-033-039-053>056-
050845-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
443 AM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SOME OF THE THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS AND SMALL
HAIL THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-050845-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
443 AM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY FRIDAY INTO
SATURDAY. GUSTS TO GALE FORCE ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

In the hours before

Special weather statement, Apr 3, 10:26 PM EST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1126 PM EDT TUE APR 3 2012

SCZ023-040430-
DARLINGTON-
1126 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS DARLINGTON COUNTY THROUGH
1230 AM EDT...

AT 1124 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
WEST OF CLYDE...OR ABOUT 12 MILES WEST OF HARTSVILLE...MOVING EAST AT
25 MPH. ALTHOUGH THE THUNDERSTORMS ARE WEAKENING...A FEW GUSTY WINDS
AND ISOLATED SMALL HAIL IS POSSIBLE ESPECIALLY ACROSS WESTERN AREAS
OF DARLINGTON COUNTY.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...HARTSVILLE...AUBURN...
CLYDE...DOVESVILLE...FLOYD...KELLYTOWN...LAMAR...LYDIA...
MECHANICSVILLE...MONT CLARE AND NORTH HARTSVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3450 8005 3450 7981 3449 7979 3450 7976
      3447 7973 3447 7974 3444 7975 3440 7970
      3425 7975 3426 7980 3409 8008 3415 8016
      3420 8012 3423 8012 3432 8018 3436 8018
      3432 8024 3437 8029
TIME...MOT...LOC 0324Z 271DEG 39KT 3440 8027

15
Special weather statement, Apr 3, 11:08 PM EST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1208 AM EDT WED APR 4 2012

SCZ017-040515-
MARLBORO-
1208 AM EDT WED APR 4 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS MARLBORO COUNTY THROUGH 115
AM EDT...

AT 1208 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WALLACE...OR ABOUT OVER CHERAW...MOVING EAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...BROWNSVILLE...
CHAVISTOWN...CLIO...DUNBAR...MCCOLL...WALLACE...BLENHEIM AND TATUM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3481 7967 3463 7946 3431 7962 3446 7975
      3447 7973 3449 7972 3452 7976 3450 7977
      3450 7978 3456 7983 3460 7981 3462 7978
      3465 7982 3468 7986 3473 7989 3481 7985
TIME...MOT...LOC 0408Z 292DEG 36KT 3472 7977

15
Special weather statement, Apr 3, 11:34 PM EST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1234 AM EDT WED APR 4 2012

SCZ023-032-033-040530-
DARLINGTON-FLORENCE-MARION-
1234 AM EDT WED APR 4 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION AND
DARLINGTON COUNTIES THROUGH 130 AM EDT...

AT 1233 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FLOYD...OR ABOUT OVER DARLINGTON...MOVING EAST AT 30 MPH. PEA TO
DIME SIZE HAIL HAS BEEN REPORTED WITH THESE STORMS AS WELL AS GUSTS
TO 40 MPH. THE STORMS SHOULD CONTINUE TO SLOWLY WEAKEN AS THEY MOVE
EAST.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...AUBURN...BLUE
BRICK...CARTERSVILLE...CLAUSSEN...DOVESVILLE...EFFINGHAM...
EVERGREEN...FLOYD...FRIENDFIELD AND HYMAN.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3442 8002 3449 7995 3449 7988 3452 7986
      3436 7969 3430 7965 3430 7962 3425 7956
      3425 7953 3422 7945 3384 7961 3409 8007
TIME...MOT...LOC 0433Z 266DEG 12KT 3433 7990

15
Special weather statement, Apr 3, 11:45 PM EST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1245 AM EDT WED APR 4 2012

SCZ024-040545-
DILLON-
1245 AM EDT WED APR 4 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON COUNTY THROUGH 145 AM
EDT...

AT 1244 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 10
MILES NORTHWEST OF BINGHAM...OR ABOUT 6 MILES SOUTH OF
BENNETTSVILLE...MOVING EAST AT 30 MPH. THE STORMS CONTINUE TO SLOWLY
WEAKEN AS THEY MOVE EAST.

SOME LOCATIONS IMPACTED INCLUDE DILLON...BINGHAM...FLOYDALE...
HAMER...LATTA...LITTLE ROCK...MINTURN...OAK GROVE AND SOUTH OF THE
BORDER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3460 7942 3443 7923 3428 7929 3428 7934
      3430 7937 3429 7947 3426 7951 3424 7955
      3431 7962 3446 7955 3462 7945
TIME...MOT...LOC 0444Z 287DEG 25KT 3453 7963

15
Special weather statement, Apr 4, 2:36 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
336 AM EDT WED APR 4 2012

NCZ107>110-040830-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-INLAND NEW
HANOVER-
336 AM EDT WED APR 4 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND NEW HANOVER
COUNTIES THROUGH 430 AM EDT...

AT 335 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LONG BEACH...OR ABOUT 14 MILES SOUTHWEST OF CAROLINA BEACH...MOVING
EAST AT 25 MPH. HEAVY RAIN WILL BE THE MAIN IMPACT WITH A QUICK ONE
TO TWO INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS.

SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...WILMINGTON...
BISHOP...BOILING SPRING LAKES...LONG BEACH...MASONBORO...MILL
CREEK...MYRTLE GROVE...OGDEN...SEAGATE...SILVER LAKE AND SOUTHPORT.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3388 7795 3391 7817 3420 7817 3428 7777
TIME...MOT...LOC 0735Z 253DEG 21KT 3397 7808

15

The radar

The Wilmington radar (KLTX), 44 km away, was scanning. The volume nearest the first event began at 08:58 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Brunswick

When
April 4, 4:00 AM EST
Where
Brunswick County, 2.32 mi ENE of Ft Caswell
Property damage
$400,000
Reported by
Newspaper
Coordinates
33.859, -77.981

Lightning destoyed a vacation home on 1 Palmetto Road on Bald Head Island. No one was in the house at the time.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379571.